Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 232, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2004, 4:51 PM EDT for Woodford County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 4:51 PM EDT (20:51 UTC)
- Expired
- Jul 5, 2004, 5:20 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Woodford County, KY
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:15 PM EDT | TSTM WND DMG | Versailles, KY | ONE LARGE TREE AND SEVERAL LARGE LIMBS DOWN |
| Jul 5, 5:15 PM EDT | TSTM WND DMG | Versailles, KY | ONE LARGE TREE AND SEVERAL LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 052051
SVRLMK
KYC239-052120-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOODFORD COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 520 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
VERSAILLES...OR ABOUT 21 MILES WEST OF LEXINGTON...AND MOVING EAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERSAILLES BY 505 PM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3814 8487 3792 8482 3786 8478 3787 8472
3804 8467 3811 8465 3817 8468 3818 8478
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:53 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 5, 3:53 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT MON JUL 5 2004 ***AFTERNOON PRODUCTS WILL BE DELAYED DUE TO ONGOING SEVERE WEATHER*** .SHORT RANGE (DAYS 0-3)... WATCHING CONVECTIVE CLUSTER TO OUR W OVER SRN IL, MAKING ESEWD PROGRESS ALONG GRADIENT IN PW FIELDS/ERN PERIPHERY OF 700MB RIDGE AXIS. THIS AREA OF TSRA WILL EITHER DIRECTLY IMPACT THE WRN PARTS OF LMK FA, OR AT THE VERY LEAST LAY OUT SOME OUTFLOW BDYS IN THE VICINITY, SO SCT TSRA CANNOT BE RULED OUT ANYWHERE THROUGH THE EVE HOURS. WIND FIELDS ARE MODEST, ABOUT THE SAME AS YESTERDAY, PER KLVX VWP, SO ANY STORMS HAVE POTL TO ORGANIZE INTO LINEAR SEGMENTS WITH WIND DAMAGE THE PRIMARY THREAT AT THIS POINT. MAIN SFC FRONTAL BDY LOOKS TO GET KICKED NWD OVERNIGHT, IN RESPONSE TO DEEPENING MID-LEVEL TROFINESS OVER CEN PLAINS, WHICH SHOULD REFOCUS BEST CONVECTIVE CHCS N OF THE FA, OVER IN/OH. THIS PICTURE CONTINUES TUE, AND FOR THE MOST PART WITH LACK OF ANY DISCERNIBLE FOCUSING, MOST OF THE DAY SHOULD BE DRY, SAVE SOME ISO CELLS THAT MAY DEVELOP IN MOIST AND UNSTABLE WARM SECTOR AIRMASS. TRENDS IN MODEL SOLNS HAVE BEEN FOR FASTER COLD FRONTAL PASSAGE SOMETIME TUE NIGHT, AND THIS IS SEEN IN 9Z SREF ENSEMBLE DATA. OVERALL WILL MAINTAIN GOOD CHC POPS FOR TUE NIGHT INTO WED. AS PARENT 500MB WAVE PASSES EWD THU, CHCS FOR PCPN SHOULD MINIMIZE AS SUMMERTIME RIDGING BUILDS INTO THE FA. XXV .LONG RANGE (DAYS 4-7)... EXTENDED MODELS ARE IN GOOD AGREEMENT IN THE EXTENDED PERIOD AS UPPER LEVEL MASS FIELDS TRANSITION FROM AN AMPLIFIED PATTERN TO A MORE ZONAL PATTERN AS SIGNIFICANT RIDGING BUILDS ACROSS THE CENTRAL CONUS. AT THE SFC...HIGH PRESSURE WILL BUILD INTO THE AREA ON FRIDAY AND SATURDAY. THIS COMBINED WITH RIDGING ALOFT WILL KEEP THE AREA DRY WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. BY SUNDAY..WEAK H5 WAVE WILL ROUND THE TOP OF THE RIDGE AND SLIDE SOUTHEAST. THIS MAY COME FAR ENOUGH SOUTH TO SPREAD SOME ISOLATED TO SCATTERED CONVECTION ACROSS THE REGION SUNDAY AFTERNOON AND AGAIN ON MONDAY AFTERNOON. AS FOR TEMPERATURES...ENSEMBLES CONTINUE TO SHOW VERY LITTLE SPREAD AND A BLEND OF OP MEX AND HPC GUIDANCE WILL BE USED. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 5, 10:20 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 AM EDT MON JUL 5 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1020 AM EDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE OUTLOOK AREA. THE BEST CHANCES FOR STORMS THIS AFTERNOON LOOK TO BE FOR AREAS ROUGHLY ALONG AND WEST OF I-65, WITH THE BEST CHANCES TONIGHT FOR LOCATIONS ALONG AND NORTH OF I-64. THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS, WITH DAMAGING WINDS, HEAVY RAINFALLS, AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS. IN ADDITION, MAX HEAT INDEX VALUES ARE FORECAST TO REACH 100 TO 105 DEGREES THIS AFTERNOON. REMEMBER TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT APPROACHES THE OUTLOOK AREA. A FEW OF THE STORMS COULD REACH SEVERE LEVELS IN ASSOCIATION WITH THE COLD FRONT. IN ADDITION, HEAT INDEX VALUES ARE FORECAST TO REACH THE 100 TO 105 DEGREE RANGE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. XXV
In the hours before
Local storm report, Jul 5, 4:19 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG BOSTON 37.78N 85.67W
07/05/2004 NELSON KY EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
RLLocal storm report, Jul 5, 4:22 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HODGENVILLE 37.57N 85.74W
07/05/2004 LARUE KY EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT LARUE
COUNTY
&&
RLLocal storm report, Jul 5, 4:27 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG GLASGOW 37.00N 85.92W
07/05/2004 BARREN KY EMERGENCY MNGR
NUMEROUS TREES DOWN THROUGHOUT BARREN COUNTY
&&
RLLocal storm report, Jul 5, 4:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST MARROWBONE 36.82N 85.50W
07/05/2004 60 MPH CUMBERLAND KY CO-OP OBSERVER
LARGE TREE LIMB FELL ON NEIGHBORS CAR
&&
XXVLocal storm report, Jul 5, 4:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG HENRYVILLE 38.53N 85.77W
07/05/2004 CLARK IN LAW ENFORCEMENT
TREES DOWN IN THE CITIES OF NEW MARKET AND HENRYVILLE
&&
RLLocal storm report, Jul 5, 4:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG LA GRANGE 38.40N 85.38W
07/05/2004 OLDHAM KY LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS OLDHAM COUNTY
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 35 min |
| Jul 4, 8:23 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 37 min |
| Jul 5, 2:04 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 56 min |
| Jul 5, 2:04 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 61 min |
| Jul 5, 2:45 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 45 min |
| Jul 5, 2:46 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 44 min |
| Jul 5, 2:48 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 42 min |
| Jul 5, 3:00 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 45 min |
| Jul 5, 3:05 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 40 min |
| Jul 5, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 49 min |
| Jul 5, 3:15 PM EDT | Severe Thunderstorm Warning | LMK | Simpson, Warren | 45 min |
| Jul 5, 3:19 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 41 min |
| Jul 5, 3:23 PM EDT | Tornado Warning | LMK | Warren | 37 min |
| Jul 5, 3:26 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 44 min |
| Jul 5, 3:30 PM EDT | Severe Thunderstorm Warning | LMK | Allen | 30 min |
| Jul 5, 3:34 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 46 min |
| Jul 5, 3:35 PM EDT | Flash Flood Warning | LMK | Logan | 85 min |
| Jul 5, 3:41 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 34 min |
| Jul 5, 3:46 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 44 min |
| Jul 5, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 42 min |
| Jul 5, 3:51 PM EDT | Severe Thunderstorm Warning | LMK | Monroe | 54 min |
| Jul 5, 3:55 PM EDT | Flash Flood Warning | LMK | Allen | 95 min |
| Jul 5, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 43 min |
| Jul 5, 4:05 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 40 min |
| Jul 5, 4:09 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 36 min |
| Jul 5, 4:12 PM EDT | Tornado Warning | LMK | Monroe | 33 min |
| Jul 5, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 44 min |
| Jul 5, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 38 min |
| Jul 5, 4:25 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 50 min |
| Jul 5, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 26 min |
| Jul 5, 4:40 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin | 35 min |
| Jul 5, 4:44 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 36 min |
| Jul 5, 4:47 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 43 min |
| Jul 5, 4:50 PM EDT | Flash Flood Warning | LMK | Cumberland | 85 min |
| Jul 5, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 33 min |
| Jul 5, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 43 min |
| Jul 5, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 45 min |
| Jul 5, 5:24 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.